Florida, 2004

Lightning Strike in Florida, June 20, 2004

June 20, 2004 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 20, 2:30 AM CST, 11 hours 35 minutes earlier.

Area forecast discussion, Jun 20, 2:30 AM CST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT SUN JUN 20 2004

.SHORT TERM...WEAK SURFACE FRONT NEAR THE COAST THIS M0RNING AS
ADVERTISED BY MANUAL PROGS THIS TIME YESTERDAY. BROKEN LINE OF
STORMS OVER THE GULF APPEAR TO BE ALONG AN OUTFLOW BOUNDARY. ANOTHER
CLUSTER OF STORMS MOVING EAST NORTH OF NEW ORLEANS LOOKS LIKE IT MAY
BE SLIDING EAST ALONG OR JUST NORTH OF SURFACE FRONT....NEAR BASE OF
WEAK H5 TROF. ANYWAY DID UP THE POPS A BIT FOR INTERIOR SECTIONS
THIS MORNING. FRONT WILL DISSIPATE DURING THE DAY TODAY WITH
PRECIPITABLE WATER VALUES REMAINING NEAR SAUNA LEVELS. WEAK H5
TROFINESS CONTINUES NEXT FEW DAYS AND GUIDANCE(GFS/ETA) POPS HAVE
INCREASED MOSTLY INTO THE LIKELY CATEGORY FOR MONDAY AND AGAIN ON
TUESDAY...WILL KEEP IT AT 50 PERCENT FOR MONDAY...FOR NOW.. TUESDAY
COULD EASILY BE A REPEAT OF MONDAY...WHICH MAY BE A REPEAT OF TODAY.
HIGH TEMPERATURES WILL BE DETERMINED BY WHEN AND WHERE THE RAIN
STARTS...BUT THINK MOST PLACES WILL SEE AT LEAST 90 DEGREES BY
NOON.

&&

.EXTENDED...SURFACE HIGH REMAINS RIDGED ACROSS NORTHERN GULF FROM
THE EAST WITH OCCASIONAL WEAK TROFS MOVING EAST IN THE UPPER
WESTERLY FLOW. SHOULD BE A CONTINUATION OF SCATTERED SHOWERS AND
THUNDERSTORMS. DID NOTICE THAT THE NEW GFS(20/00Z) DELAYED THE
SURFACE LOW THAT APPEARED OVER ARKANSAS ON FRIDAY MORNING BACK TO
SATURDAY MORNING.

&&

.MARINE...VARIABLE WINDS CONTINUE TO DOMINATE THE PICTURE THIS
MORNING AS LIGHT AND FROM THE NORTHWEST AS THE WEAKENING FRONT WAFTS
BY. AS DIFFERENTIAL HEATING STARTS OVER LAND AND SEA...WIND WILL
RETURN SOUTHEAST THEN SOUTHWEST BY LATE AFTERNOON AS THE SEABREEZE
FLOW TURNS RIGHT WITH CORIOLIS THROUGH THE DAY. EXPECT THIS TO
PREVAIL THROUGH LATE IN THE WEEK./77

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     92 74 89 72 / 40 30 50 30
PENSACOLA  91 76 88 73 / 40 30 50 30
DESTIN     90 78 87 76 / 40 30 50 30
EVERGREEN  93 71 90 71 / 40 30 50 30
WAYNESBORO 93 68 91 70 / 40 30 50 30
CAMDEN     94 70 93 70 / 40 30 50 30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

 11
Hazardous weather outlook, Jun 20, 5:30 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SUN JUN 20 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-201630-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SUN JUN 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATER
THIS MORNING AND AFTERNOON. A FEW OF THE THUNDERSTORMS COULD PRODUCE
BRIEF HEAVY RAIN...GUSTY WINDS AND LIGHTNING. THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Escambia

When
June 20, 2:05 PM CST
Where
Escambia County, Pensacola
Injuries
1 direct, 0 indirect
Reported by
EMERGENCY MANAGER
Coordinates
30.614, -87.341 (the zone’s center; the record gives no point)

A male was indirectly struck by lightning in west Pensacola. He was a thirty year old male and was transported to the hospital where he was treated and released.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407578.